Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Medford, OR

February 13, 2021

NWS Medford, OR issued this small craft advisory at Feb 13, 2021, 2:11 AM PST. It took effect at Feb 13, 2021, 8:00 PM PST. It was in force for 19 min.

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 2:11 AM PST (10:11 UTC)
In effect from
Feb 13, 2021, 8:00 PM PST
Expired
Feb 13, 2021, 8:19 PM PST
In force
19 min
Issued by
NWS Medford, OR

The text

As transmitted.

231 
WHUS76 KMFR 131011
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
211 AM PST Sat Feb 13 2021

PZZ356-376-132315-
/O.EXT.KMFR.GL.W.0011.000000T0000Z-210213T1200Z/
/O.EXT.KMFR.SE.W.0013.000000T0000Z-210214T0000Z/
/O.NEW.KMFR.SC.Y.0022.210214T0000Z-210216T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
211 AM PST Sat Feb 13 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST MONDAY...

* WHAT...For the Gale Warning, southwest winds around 30 kt with
  gusts up to 40 kt and seas 12 to 14 ft at 10 seconds. For the
  Hazardous Seas Warning, very steep and hazardous seas 13 to 15
  ft at 11 seconds. 

* WHERE...For the Gale Warning, mainly north of Port Orford. All
  areas for the Hazardous Seas Warning.  

* WHEN...For the Gale Warning, until 4 AM PST early this morning.
  For the Hazardous Seas Warning, until 4 PM PST this afternoon. 

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-132315-
/O.EXT.KMFR.GL.W.0011.000000T0000Z-210213T1200Z/
/O.EXT.KMFR.SE.W.0013.210213T1200Z-210214T0000Z/
/O.NEW.KMFR.SC.Y.0022.210214T0000Z-210216T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
211 AM PST Sat Feb 13 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST MONDAY...

* WHAT...For the Gale Warning, southwest winds 30 to 35 kt with
  gusts up to 40 kt and seas 13 to 15 ft at 9 seconds. For the
  Hazardous Seas Warning, very steep and hazardous seas 14 to 17
  ft at 11 seconds expected. 

* WHERE...All areas. 

* WHEN...For the Gale Warning, until 4 AM PST early this morning.
  For the Hazardous Seas Warning, until 4 PM PST this afternoon. 

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
983 
WHUS76 KMFR 131341
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
541 AM PST Sat Feb 13 2021

PZZ350-356-370-376-140245-
/O.CON.KMFR.SE.W.0013.000000T0000Z-210214T0000Z/
/O.CON.KMFR.SC.Y.0022.210214T0000Z-210216T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
541 AM PST Sat Feb 13 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST MONDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 13 to 15 ft at 11 seconds.

* WHERE...All areas. 

* WHEN...For the Hazardous Seas Warning, until 4 PM PST this 
  afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
483 
WHUS76 KMFR 132206
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
206 PM PST Sat Feb 13 2021

PZZ350-356-370-376-141115-
/O.EXT.KMFR.SE.W.0013.000000T0000Z-210214T0400Z/
/O.EXT.KMFR.SC.Y.0022.210214T0400Z-210217T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
206 PM PST Sat Feb 13 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST WEDNESDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 12 to 14 ft at 10 seconds into this evening. For the Small
  Craft Advisory, west winds 15 to 25 kt becoming south 20 to 30 
  kt on Sunday with gusts up to 35 kt and seas 13 to 18 ft at 18 
  seconds expected. Winds becoming west and easing to 15 to 25 kt 
  again Monday. Steep west to northwest swell will persist through
  Wednesday morning.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 8 PM PST this 
  evening. For the Small Craft Advisory, from 8 PM this evening 
  to 10 AM PST Wednesday.

* IMPACTS...Steep to very steep and hazardous seas could capsize 
  or damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
867 
WHUS76 KMFR 140419
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
819 PM PST Sat Feb 13 2021

PZZ350-356-370-376-141730-
/O.EXP.KMFR.SE.W.0013.000000T0000Z-210214T0400Z/
/O.UPG.KMFR.SC.Y.0022.000000T0000Z-210217T1800Z/
/O.NEW.KMFR.SE.W.0014.210214T0419Z-210214T0600Z/
/O.NEW.KMFR.SC.Y.0023.210214T0600Z-210217T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
819 PM PST Sat Feb 13 2021

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...


* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 10 to 14 ft at 10 to 11 seconds. Overnight, seas will
  become steep at 10 to 14 feet and dominated by a mix of west 13
  second swell and west 17 second swell. Winds and seas will
  increase on Sunday with west winds of 15 to 25 kt and gusts up
  to 35 kt and seas 13 to 18 ft at 18 seconds expected. Steep seas
  of 12 to 17 feet, dominated by west swell are expected Monday
  through early Wednesday.
 
* WHERE...All areas. 

* WHEN...For the Hazardous Seas Warning, until 10 PM PST this 
  evening. For the Small Craft Advisory, until 10 AM PST 
  Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 8:21 PM PST, 5 hours 50 minutes earlier.

Area forecast discussion, Feb 12, 8:21 PM PST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Medford OR
821 PM PST Fri Feb 12 2021

.DISCUSSION...13/00Z NAM in. 13/00Z GFS in through 162hr.

A long wave upper level ridge has broken to the east of the area
this evening and the upstream trough will move onshore late
tonight. A warm front is now moving through the Medford forecast
area, and the trailing cold front will move onshore later tonight.
That front will move through rapidly, clearing to the east of the
area early Saturday afternoon.

This system will bring widespread precipitation to the area, but
due to the fast-moving nature of the system, rain amounts will
not be excessive. Rainfall totals between now and 4 PM Saturday
will be 1 to 2 inches along the coast and in the Coast Range, as
well as the Cascades. The west side valleys will generally see
0.40 to 1.00 inches of rain. The east side will see up to around
0.50 inches. However, snow fall in the Cascades will be
significant. Snow levels are now 4500-5000 feet, and they will
drop to 3500-4000 feet as the precipitation diminishes. Snow
amounts will be 8 to 12 inches in the Diamond Lake/Crater Lake
area. The Cascades farther south and the Siskiyous will see 4 to 8
inches and the east side will get 2 to 5 inches. A Winter Weather
Advisory is in effect for these areas. See WSWMFR for details.

Winds will also be a concern, mostly east of the Cascades. 700 mb
winds will increase tonight and peak early Saturday morning, then
decrease during the day Saturday. A Wind Advisory is in effect for
portions of the east side. See NPWMFR for details.

Once the trough moves out Saturday, flow aloft will turn
northwesterly as a strong offshore long wave ridge sets up
offshore. Precipitation will diminish, but not end, at this time.
This ridge will remain in place through Monday, but short waves
riding over the ridge will push relatively weak systems onshore.

The strongest of these short waves will move through Sunday night
into Monday. The associated warm front will lift north through the
area Sunday afternoon, followed by the cold front Sunday night.
This front will also be a quick one, clearing to the east by
Monday afternoon. Snow levels will rise to 5000-6000 feet Sunday
night, then plunge to around 3500 feet Monday. Precipitation
amounts will be similar to the current system, but the higher snow
levels will reduce amounts over some of the higher terrain.
Still, a Winter Weather Advisory will likely be needed for that
time period.

Weaker short waves embedded in the northwest flow aloft will keep
showers going Monday afternoon into Monday night, mainly along
and west of the Cascades. Amounts will be light for the most part,
and much less than the precipitation associated with the Sunday
into Sunday night system.

Long Term discussion from the Friday afternoon AFD...Tue 16 Feb
through Fri 19 Feb 2021. Models are in line with the continuation
of an active weather pattern. Tuesday begins with lingering
showers behind a cold front, tapering off Tuesday evening. There
is a lull in the action then into Wednesday afternoon, which is
also in agreement with the ECMWF and GFS ensemble meteograms.
From Thursday onward models begin to diverge, but remain in
agreement with an active pattern. Snow levels throughout the
extended period remain generally around 3000 feet, except for the
Wednesday night/Thursday system, which sees snow levels rise to
around 5000 feet. At this time there doesn't look to be any
amounts higher than advisory snow amounts with any of the systems
moving through the extended, mostly in the Cascades, but the
passage of system after system should continue to add to the snow
pack at higher elevations. -Sven

&&

.AVIATION...For the 13/00Z TAF Cycle...A front is spreading
precipitation across the area, along with lower ceilings/vis, this
afternoon and evening. Conditions are expected to lower early this
evening to widespread IFR cigs and local LIFR conditions along with
a mix of MVFR/IFR vis.  These lower ceilings and visibilities will
continue through early Saturday morning, gradually improving to
widespread MVFR late Saturday morning, then MVFR cigs with areas of
VFR in the afternoon. Additionally, lower level winds will increase
and expect a period of gusty winds to accompany the front late
tonight and early Saturday morning. Gusty winds will continue into
Saturday afternoon for areas east of the Cascades.  -CC

&&

.MARINE...Updated 800 PM PST Friday 12 Feb 2021...Steep seas and
gusty southwest winds continue this evening. A strong cold front
will move through the waters late this evening and tonight with
gales from Port Orford northward and very steep seas south of Port
Orford. Winds will shift to west behind and remain strong and gusty
into Saturday morning, with winds up to gales especially from Port
Orford north and continued very steep seas south of Port Orford.
Winds gradually diminish late Saturday morning into Saturday
afternoon but seas are likely to remain high and very steep into
Saturday evening due to west swell combined with a building long
period west to northwest swell. Seas peak at 13 to 17 feet late
tonight into Saturday.

Improvement Sunday morning will be slight and brief with yet another
front to move across Sunday through Sunday evening. This will likely
be followed by building swell dominated seas Monday into Monday
night with seas possibly becoming high to very high. -Spilde/CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 10 PM this evening to 10 AM PST
        Saturday above 4500 feet in the for ORZ027>030.
     Wind Advisory from 10 AM to 7 PM PST Saturday for ORZ030-031.
     Winter Weather Advisory from 10 PM this evening to 10 AM PST
        Saturday above 4500 feet in the for ORZ031.
     Small Craft Advisory until 10 PM PST this evening for
        ORZ021-022.
     Gale Warning from 10 PM this evening to 10 AM PST Saturday for
        ORZ021.
     Hazardous Seas Warning from 10 PM this evening to 7 PM PST
        Saturday for ORZ021-022.

CA...Wind Advisory from 10 AM to 7 PM PST Saturday for CAZ085.
     Winter Weather Advisory from 10 PM this evening to 10 AM PST
        Saturday above 4500 feet in the for CAZ082-083-085.
     Winter Weather Advisory from 10 PM this evening to 10 AM PST
        Saturday above 4500 feet in the for CAZ080.

Pacific Coastal Waters...Small Craft Advisory until 10 PM PST this
        evening for PZZ350-356-370-376.
     Gale Warning from 10 PM this evening to 10 AM PST Saturday for
        PZZ350-356-370-376.
     Hazardous Seas Warning from 10 PM this evening to 7 PM PST
        Saturday for PZZ350-356-370-376.

15/15/02

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:59 PM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath14 hr
Feb 13, 10:33 AM PSTWinter Weather AdvisoryMFRLake4 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.